MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205326
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the blade made a metallic noise when rotating and the metal flakes were shed from the blade.Even though the complainant confirmed that the metal flakes fell off outside the body, she said that this blade had been used in patient.There were no surgical delay or patient injuries.No backup device was available and according with the reporter, it is unknown if the procedure was completed.
 
Additional Manufacturer Narrative
One 7205326 disposable acromionizer 4.0 ep-1 blade used for treatment, was returned for evaluation.The complaint stated: ¿the blade made a metallic noise when rotating and the metal flakes were shed from the blade.¿ there are heavy rotational score bands present all up and down the outer diameter surface of the inner blade.This causes metal shavings during rotation.This leads to seizing.The reported conditions have been found consistent with lack of sufficient irrigation and side loading.Excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Make sure the hand piece is off while changing blade tip position.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
ACROMIONIZER,4.0 EP-1,DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8603113
Report Number1219602-2019-00545
Device Sequence Number2294349
Product Code HAB
UDI-Device Identifier03596010251527
UDI-Public03596010251527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Catalogue Number7205326
Device Lot Number50747319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1